MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) 20G X 1.00IN (1.1 X 25 MM) INSYTE; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) 20G X 1.00IN (1.1 X 25 MM) INSYTE; INTERVASCULAR CATHETER
Catalog Number 381233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that defective catheter tip was found with a 20g x 1.00in (1.1 x 25 mm) insyte.The following information was provided by the initial reporter."the problem we were encountering is that the catheters were not advancing correctly and burring in the patient.We attempted multiple times and it continued to happen, all catheters were from the same lot.Products were not samples issued, i order boxes of 50 at a time." 1 of 2 complaints.
 
Additional Manufacturer Narrative
The additional information is as follows: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8300598.Medical device expiration date: 2023-10-31.Device manufacture date: 2018-10-27.Medical device lot #: 8234048 medical device expiration date: 2023-08-31.Device manufacture date: 2018-08-22.
 
Event or Problem Description
It was reported that defective catheter tip was found with a 20g x 1.00in (1.1 x 25 mm) insyte.The following information was provided by the initial reporter, "the problem we were encountering is that the catheters were not advancing correctly and burring in the patient.We attempted multiple times and it continued to happen, all catheters were from the same lot.Products were not samples issued, i order boxes of 50 at a time." 1 of 2 complaints.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: 45 representative samples were returned for investigation.A quality engineer inspected the returned units and could not identify any manufacturing related defects or abnormalities.Tip of the catheter was observed for catheter tip integrity.No catheter tip integrity was observed.The samples were subjected to cannula penetration test.All the representative samples passed the cannula penetration test.A device history record review was performed and showed no non-conformances associated with this issue during the production of these batches.As a result, the root cause of the reported issue could not be determined.Customer complaint trends are evaluated on a monthly basis.If the trend of a specific type of complaint warrants a formal corrective action, resources will be assigned at that time.

Brand Name
20G X 1.00IN (1.1 X 25 MM) INSYTE
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8678671
Report Number8041187-2019-00431
Device Sequence Number14018353
Product Code FOZ
UDI-Device Identifier30382903812333
UDI-Public30382903812333
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number381233
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
05/21/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/23/2019
08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;